MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ PHENYLETHYL ALCOHOL AGAR WITH 5% SHEEP BLOOD; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ PHENYLETHYL ALCOHOL AGAR WITH 5% SHEEP BLOOD; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Catalog Number 221277
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: during manufacturing of material 221277, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record review for batch 3296800 was satisfactory and no quality notifications were generated during manufacturing and inspection.All batches are tested prior to release and results reported on the certificate of analysis which can be obtained at www.Bd.Com/regdocs.Phenylethyl alcohol w/ 5% sb is stability tested biennially for biological performance to ensure satisfactory performance throughout shelf life with the organisms that are reported on the certificate of analysis.All performance testing on this batch was satisfactory at the time of release.The complaint history was reviewed; there are no other complaints taken on this batch 3296800 for this defect.There were no retention samples available for investigation of this complaint.Two photos were received, one photo shows the plate print: 3296800, time stamp 23:46.The second photo shows a visibly streaked plate with growth.Observations about performance cannot be made from photos.No returns or retains were available for investigation of this complaint.This complaint cannot be confirmed.No complaint trends for this defect have been identified; no actions are indicated at this time.Bd will continue to trend complaints for performance.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported while using bd bbl¿ phenylethyl alcohol agar with 5% sheep blood, a plate did not suppress growth of gram negatives.There was no report of patient impact.

Brand Name
BD BBL¿ PHENYLETHYL ALCOHOL AGAR WITH 5% SHEEP BLOOD
Common Device Name
CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22698185
Report Number1119779-2025-02325
Device Sequence Number21091655
Product Code JSJ
UDI-Device Identifier10382902212772
UDI-Public(01)10382902212772(11)231023(17)240123(10)3296800
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/23/2024
Device Catalogue Number221277
Device Lot Number3296800
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2023
Initial Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown